Alert archive / California / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 26, 2010, 3:19 PM PDT for Inyo County, California; Esmeralda County, Nevada. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2010, 3:19 PM PDT (22:19 UTC)
- Expired
- Jul 26, 2010, 4:00 PM PDT
- In force
- 41 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Inyo County, CA, Esmeralda County, NV
The radar
The San Joaquin Valley radar (KHNX), 201 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865
WUUS55 KVEF 262219
SVRVEF
CAC027-NVC009-262300-
/O.NEW.KVEF.SV.W.0004.100726T2219Z-100726T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
319 PM PDT MON JUL 26 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTH CENTRAL INYO COUNTY IN EASTERN CALIFORNIA...
CENTRAL ESMERALDA COUNTY IN SOUTH CENTRAL NEVADA...
* UNTIL 400 PM PDT.
* AT 312 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHWESTERN
INYO COUNTY...OR 22 MILES SOUTH OF DYER...AND MOVING NORTHEAST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT NEVADA STATE HIGHWAY 266 AS IT
CROSSES THE ESMERALDA BORDER OTHERWISE WILL REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS ALSO CAPABLE OF PRODUCING NICKEL SIZE HAIL IN ADDITION
TO DAMAGING WINDS AND BRIEF HEAVY RAIN. TAKE COVER INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THIS STORM PASSES.
&&
LAT...LON 3747 11796 3747 11787 3751 11793 3752 11792
3765 11785 3753 11758 3722 11786 3731 11805
TIME...MOT...LOC 2215Z 210DEG 13KT 3734 11789
$$
JS1 follow-up statement
941
WWUS55 KVEF 262252
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
352 PM PDT MON JUL 26 2010
CAC027-NVC009-262300-
/O.CON.KVEF.SV.W.0004.000000T0000Z-100726T2300Z/
ESMERALDA NV-INYO CA-
352 PM PDT MON JUL 26 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT
FOR EXTREME NORTH CENTRAL INYO AND CENTRAL ESMERALDA COUNTIES...
AT 342 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL
INYO COUNTY...OR 17 MILES WEST OF LIDA...MOVING NORTHEAST AT 20
MPH. AS THIS STORM PASSED SOUTH OF DYER A REPORT OF A QUARTER INCH
OF RAIN WAS RECEIVED. THERE IS SOME INDICATION THAT THIS STORM
COULD BE WEAKENING...BUT COULD INTENSIFY AGAIN OVER ESMERALDA COUNTY.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 3733 11776 3741 11795 3747 11791 3747 11787
3749 11790 3763 11781 3753 11758 3748 11762
TIME...MOT...LOC 2246Z 209DEG 16KT 3745 11779
$$
80What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:08 AM PDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 26, 10:08 AM PDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 1008 AM PDT MON JUL 26 2010 .SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL HELP ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP ACROSS THE GREAT BASIN AND SOUTHERN SIERRA TODAY. ADDITIONAL MONSOONAL MOISTURE MOVING INTO THE REGION FROM ARIZONA AND NORTHERN MEXICO WILL LEAD TO INCREASED THUNDERSTORM COVERAGE TUESDAY THROUGH THURSDAY ALONG WITH A NOTICEABLE DECREASE IN TEMPERATURES. && .UPDATE...NO MAJOR CHANGES NEEDED TO THE EXISTING FORECAST AS SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE SOUTHERN GREAT BASIN. THE ACTIVITY SO FAR TODAY HAS BEEN DRIVEN BY A SHORTWAVE ASSOCIATED WITH THE OFFSHORE LOW AND UPPER LEVEL JET SUPPORT. FLOW ALOFT IS FAIRLY UNIDIRECTIONAL FROM THE SOUTH/SOUTHWEST...WITH 40-50KTS OF SHEAR FROM SFC-6KM...BUT OUTSIDE OF THE DYNAMICS ACROSS THE NORTHERN HALF OF THE CWA...THERMODYNAMICS LOOK MARGINAL..AT LEAST IF YOU ARE BASING IT FROM LIFTING A PARCEL FROM THE SURFACE. ANY CONVECTION INITIATED OVER THE HIGHER TERRAIN WILL BE A DIFFERENT STORY...AND WITH ABOVE AVERAGE FLOW/SHEAR ALOFT...THESE STORMS WOULD HAVE THE POTENTIAL TO BE LONGER SUSTAINED AND MOVE OVER VALLEY LOCATIONS. WILL NEED TO MONITOR CLOSELY AND IF WE DO SEE CONVECTION INITIATED OVER HIGHER TERRAIN ACROSS THE SOUTHERN HALF OF THE CWA...WILL NEED TO UPDATE FOR INCREASED THUNDERSTORM COVERAGE THERE. -KENNEDY- && .AVIATION...FOR MCCARRAN...VARIABLE WINDS LESS THAN 10KTS EXPECTED THROUGH THE DAY BUT WILL NEED TO MONITOR FOR POSSIBLE OUTFLOW BOUNDARIES FROM MORNING/AFTERNOON CONVECTION. ISOLATED/SCATTERED THUNDERSTORMS...MAINLY BEATTY CORRIDOR THIS MORNING AND THEN MORMON MESA/PEACH SPRINGS CORRIDORS THIS AFTERNOON AND EVENING. GENERALLY BKN CLOUD AROUND 12-14K FEET. INCREASING MOISTURE ON TUESDAY WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS OVER THE LAS VEGAS VALLEY IN THE AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED THUNDERSTORMS THIS MORNING OVER NYE COUNTY WITH WINDS GUSTING UP TO 25KTS AT TIMES AROUND STORMS. SCT-BKN CLOUDS OVER MANY AREAS WITH CIGS DOWN TO 8-10K FEET AT TIMES. THUNDERSTORMS THIS AFTERNOON WILL MAINLY BE CONFINED TO SOUTHERN SIERRA AND CENTRAL NEVADA MOUNTAINS. INCREASED MOISTURE/INSTABILITY LOOKED FOR TUESDAY AND WEDNESDAY FOR MORE WIDESPREAD AND POSSIBLY STRONGER AFTERNOON/EVENING CONVECTION. -JENSEN- && .PREV DISCUSSION... 414 AM PDT MON JUL 26 2010 .SHORT TERM...TODAY THROUGH WEDNESDAY...THE UPPER LOW OFF THE CENTRAL CALIFORNIA COAST APPEARED TO BE PROVIDING DYNAMIC SUPPORT FOR SHOWERS AND ISOLATED THUNDERSTORMS. PERSISTENT LIGHT RADAR RETURNS WERE EVIDENT THIS MORNING ACROSS EAST SAN BERNARDINO... CLARK AND LINCOLN COUNTIES ALONG WITH A FEW LIGHTNING STRIKES. THUNDERSTORMS HAVE BEEN MORE NOTICEABLE OVER INYO COUNTY AND ESMERALDA COUNTIES AS EXPECTED AND THESE AREAS WILL CONTINUE TO SEE SCATTERED THUNDERSTORMS THROUGH THE DAY NEAR THE UPPER LEVEL JET AND NORTHEAST QUADRANT OF THE UPPER LOW. BROAD UPWARD MOTION OVER MUCH OF SOUTHERN NEVADA AND EASTERN SAN BERNARDINO COUNTY WILL AID THUNDERSTORM DEVELOPMENT THIS MORNING. HOWEVER...FORECAST SOUNDINGS INDICATE FAIRLY STABLE CONDITIONS THIS AFTERNOON OVER CLARK AND EASTERN SAN BERNARDINO COUNTIES AND CONVECTION SHOULD DIMINISH AS MID LEVEL MOISTURE MOVES NORTH. SOUTH TO SOUTHEAST FLOW REMAINS OVER THE FORECAST AREA THROUGH WEDNESDAY AND CONTINUES TO ADVECT MOISTURE...ESPECIALLY OVER THE EASTERN HALF. UPPER LEVEL DYNAMIC SUPPORT BEGINS TO WANE AS THE CENTRAL CALIFORNIA COASTAL LOW LIFTS TO THE NORTH TUESDAY. FORECAST SOUNDINGS REMAIN SURPRISINGLY STABLE OVER SOUTHERN NEVADA THROUGH WEDNESDAY DUE TO A WARM LAYER ABOVE 550MB BUT ENOUGH CAPE IS INDICATED TUESDAY FOR ISOLATED TO SCATTERED THUNDERSTORMS OVER MUCH OF THE AREA. POTENTIAL THUNDERSTORM COVERAGE NOW LOOKS MORE ISOLATED OR SCATTERED THAN WIDESPREAD TUESDAY AND WEDNESDAY. POPS WERE TRIMMED BACK A LITTLE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA DUE TO LESS INSTABILITY SHOWN BY FORECAST SOUNDINGS AND LACK OF IDENTIFIABLE UPPER LEVEL DYNAMIC SUPPORT. .LONG TERM...THURSDAY THROUGH SUNDAY...NOT MUCH CHANGE IN THE FORECAST AS MOISTURE STILL HOLDS OVER THE EASTERN HALF OF THE CWA WITH SOME DRYING OCCURRING OVER THE WESTERN CWA AS THE FLOW BECOMES MORE SOUTHWEST. GFS AND ECMWF STILL TRACKING THE REMNANTS OF BONNIE ACROSS THE SOUTHERN STATES FROM TEXAS INTO ARIZONA BY FRIDAY. CURRENT MODEL RUNS SHOW THIS FEATURE REACHING EASTERN ARIZONA...BUT NEVER PUSHING FAR ENOUGH WEST TO REACH OUR FORECAST AREA. STILL...ITS POSSIBLE THAT SOME EFFECTS MAY BE SEEN IN OUR AREA BY LATE IN THE WEEK. CURRENT FORECAST KEEPS THUNDERSTORM CHANCES OVER MOHAVE COUNTY AND AREAS JUST WEST AND SEE NO NEED TO CHANGE THAT THINKING. TEMPERATURES LOOK FOR REMAIN NEAR NORMAL THROUGH THE PERIOD. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && ADAIR/GORELOW
Hazardous weather outlook, Jul 26, 6:16 AM PDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 616 AM PDT MON JUL 26 2010 AZZ001-003-270700- NORTHWEST PLATEAU-NORTHWEST DESERTS- 616 AM MST MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...TODAY AND TONIGHT SUBSTANTIAL MOISTURE WILL REMAIN OVER NORTHWEST ARIZONA TODAY AND TONIGHT. ISOLATED THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN SHOWERS WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MONSOONAL MOISTURE WILL INCREASE OVER NORTHWEST ARIZONA TUESDAY AND WEDNESDAY LEADING TO SLIGHTLY MORE THUNDERSTORM COVERAGE. MOIST AND UNSTABLE CONDITIONS WILL REMAIN IN PLACE THROUGH THE END OF THE WEEK OVER NORTHWEST ARIZONA AND LEAD TO A CHANCE OF THUNDERSTORMS EACH DAY. LOCALIZED FLASH FLOODING AND SEVERE WINDS WILL BE POSSIBLE WITH SOME STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-036-CAZ519>527-NVZ014>022-270700- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 616 AM PDT MON JUL 26 2010 /616 AM MST MON JUL 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION TODAY...ESPECIALLY NORTH OF I-15. THE MAIN HAZARDOUS WEATHER THREAT WILL BE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOISTURE WILL INCREASE TUESDAY ACROSS SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA LEADING TO INCREASING COVERAGE OF THUNDERSTORMS. THE POTENTIAL FOR HEAVY RAIN SHOWERS AND ASSOCIATED FLASH FLOODING WILL ALSO INCREASE WITH SOME STORMS. DRY SOUTHWEST FLOW SPREADING ACROSS SOUTHEAST CALIFORNIA WILL GRADUALLY PUSH MOISTURE TO THE EAST THE REST OF THE WEEK AND REDUCE THUNDERSTORM COVERAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:45 PM PDT | Severe Thunderstorm Warning | VEF | Esmeralda, Nye | 45 min |
| Jul 26, 4:20 PM PDT | Severe Thunderstorm Warning | VEF | Esmeralda | 40 min |
Nearby
Severe Thunderstorm Warnings in California, 2010Severe Thunderstorm Warnings in Nevada, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.